# SDR CA100805003

- Difficulty date: May 1, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 10,224 hours
- Engine: Lyc O320D2J
- System (JASC): 2434 · DC Generator-Alternator
- Part: Volt Regulator
- Part number: DG3
- Condition: Unserviceable
- Location: Alternator
- Part time: 805 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SUSPECT THE VOLT CONTROL WENT U/S AND ALLOWED THE FULL VOLT CARGO OF THE ALTERNATOR TO OVERCHARGE THE SYS SHORTING OUT THE MAIN ALTERNATOR C/B CAUSING SMOKE IN THE COCKPIT.
